Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyung-Min Kim 3 Articles
Clinical Characteristics of Patients with Neonicotinoid Insecticide Poisoning
Jin-Chul Kim, Byung-Hak So, Han-Joon Kim, Hyung-Min Kim, Jung-Ho Park, Se-Min Choi, Kyu-Nam Park, Kyoung-Ho Choi
J Korean Soc Clin Toxicol. 2010;8(1):24-29.   Published online June 30, 2010
  • 86 View
  • 0 Download
AbstractAbstract PDF
Purpose: Neonicotinoid insecticides are widely used as they have been proven by experimental studies to have low toxicity to mammals, including humans. As the use of neonicotioids increases, the number of patients with neonicotinoid poisoning has also increased. We conducted a study to investigate the clinical manifestations of neonicotinid poisoning. Methods: We retrospectively analyzed the patients who ingested neonicotinids and who visited the emergency department located in Korea from March 2002 to February 2010. We reviewed the patients' age, gender, the amount of exposure, the elapsed time to presentation, the treatment and the outcome. According to the poisoning severity score, we divided the patients with a Poisoning severity score (PSS) of 0 or 1 into the mild/moderate toxicity group and the patients with a PSS of 2 or 3 into the severe/fatal toxicity group. Results: A total of 24 patients were analyzed. The most common clinical manifestations of neonicotinoid insecticide toxicity were gastrointestinal symptoms (66.7%) such as nausea, vomiting and abdominal pain and the others are respiratory symptoms (16.7%), cardiovascular symptoms (12.5%), metabolic imbalance (12.5%), renal dysfunction (8.3%), CNS symptoms (8.3%), and asymptomatic (29.2%). Twenty patients (83.3%) showed mild/moderate toxicity and 4 patients (16.7%) showed fatal conditions such as shock and mutiorgan failure. The mortality rate was 4.2%. In these fatal cases, the patients developed respiratory failure, hypotension, altered mentality and renal failure at the acute stage and they deteriorated to a more serious condition. This severe toxicity was caused by decreased renal excretion of neonicotinid metabolite, and this was improved after hemodialysis. Conclusion: Most patients with neonicotinoid poisoning and who showed mild toxicity usually improved after symptomatic treatment. However, some patients showed significant toxicity with respiratory failure and renal function deterioration, and intensive care needed, including mechanical ventilation and hemodialysis.
The Clinical Characteristics and Risk Factors of Upper Digestive Lesions that are due to Ingestion of Caustic Material
Young-Sin Kim, Se-Min Choi, Hyung-Min Kim, Chun-Song Youn, Kyu-Nam Park
J Korean Soc Clin Toxicol. 2009;7(2):113-120.   Published online December 31, 2009
  • 84 View
  • 0 Download
AbstractAbstract PDF
Purpose: Though caustic injury of the upper digestive tract can lead to severe sequelae, there are few clinical studies on this subject. This study was undertaken to evaluate the clinical characteristics, the endoscopic findings and the risk factors of the upper digestive lesions in patient with caustic ingestion injury. Methods: We retrospectively reviewed the medical records of 137 patients who ingested caustic materials and who visited to our emergency room from January, 2000 to June, 2009. Results: The most common ingested agent was sodium hypochlorite (44.5%), followed by acetic acid (19.7%), hydrochloric acid (11.7%) and lye (8.0%). Ingestion for suicidal attempt (62.0%) was more frequent than accidental ingestion (30.7%). Grade IIa injury was the most frequent finding on endoscopy of the esophagus and Grade 1 injury was the most frequent finding on endoscopy of the stomach. For the late sequelae, there were 9 cases (6.6%) of esophageal stricture and 2 cases (1.5%) of gastric outlet obstruction. The initial signs and symptoms did not correlate with the development of stricture, but leukocytosis, and grade III injury were related to the risk of developing stricture. Conclusion: Caustic injury of the upper gastrointestinal tract is frequently observed on early endoscopy and it can cause significant late sequelae such as stricture. Therefore, it is necessary to evaluate these patients with regular follow up endoscopic examinations for the management of late sequelae.
A Case of Acute Psychosis after Sibutramine Ingestion
Hyung-Min Kim, Seon-Hee Woo, Se-Min Choi, Byung-Hak So
J Korean Soc Clin Toxicol. 2009;7(2):176-179.   Published online December 31, 2009
  • 79 View
  • 1 Download
AbstractAbstract PDF
A 38-year-old woman was admitted to our hospital due to agitation, nausea, chest discomfort, tachycardia and hypertension 6h after ingesting approximately 60 capsules of sibutramine. The woman developed the clinical features of acute psychosis, including auditory hallucination, agitation and paranoid ideation, on day 2. No relevant changes were detected on the laboratory examinations or on the electrocardiogram throughout the period of hospitalization. She was treated with risperidone and benzodiazepine. The symptoms subsequently resolved completely with cessation of the provoking agent. The patient was discharged on day 7 and the follow-up revealed no sequelae for 5 months.

JKSCT : Journal of The Korean Society of Clinical Toxicology